Alert archive / California / Wind Advisories in 2008
Wind Advisory 58, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 8, 2008, 1:33 PM PST for 4 counties in California. It took effect at Mar 8, 2008, 9:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 1:33 PM PST (21:33 UTC)
- In effect from
- Mar 8, 2008, 9:00 PM PST
- Expired
- Mar 9, 2008, 12:44 PM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 082133 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST SAT MAR 8 2008 ...WIND ADVISORY TONIGHT AND SUNDAY MORNING... CAZ048-057-090515- /O.NEW.KSGX.WI.Y.0058.080309T0500Z-080309T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 133 PM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY. LOCAL NORTHEAST WINDS OF 25 TO 35 MPH WITH ISOLATED GUSTS TO 50 MPH ARE EXPECTED MAINLY IN THE NORTHERN INLAND EMPIRE BELOW CAJON PASS AND IN THE NORTHERN SANTA ANA MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
3 follow-up statements
000 WWUS76 KSGX 090500 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST SAT MAR 8 2008 ...WIND ADVISORY TONIGHT AND SUNDAY MORNING... CAZ048-057-091400- /O.CON.KSGX.WI.Y.0058.000000T0000Z-080309T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 900 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. WINDS WILL INCREASE TONIGHT AS A WEAK TO MODERATE SANTA ANA DEVELOPS. NORTHEAST WINDS OF 25 TO 35 MPH WITH ISOLATED GUSTS TO 50 MPH ARE LIKELY THROUGH THE CAJON PASS...THE NORTHERN SECTIONS OF THE INLAND EMPIRE...AND IN THE SANTA ANA MOUNTAINS. THE PEAK WINDS ARE EXPECTED BETWEEN 4 AM AND 10 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
000 WWUS76 KSGX 091235 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 535 AM PDT SUN MAR 9 2008 ...GUSTY SANTA ANA WINDS TODAY... .SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS THROUGH EARLY AFTERNOON WITH STRONGEST WINDS IN THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS. CAZ048-057-092100- /O.CON.KSGX.WI.Y.0058.000000T0000Z-080309T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 535 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 091944 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1244 PM PDT SUN MAR 9 2008 ...GUSTY NORTHEAST WINDS DIMINISHING... CAZ048-057-092045- /O.CAN.KSGX.WI.Y.0058.000000T0000Z-080309T2100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1244 PM PDT SUN MAR 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF GUSTY WINDS WILL GRADUALLY DIMINISH THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS THIS AFTERNOON. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:00 AM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 8, 9:00 AM PST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST SAT MAR 8 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING COOLER WEATHER TODAY AND GUSTY OFFSHORE WINDS SUNDAY. IT WILL CONTINUE TO BE FAIR AND DRY FOR THE COMING WEEK WITH STRONGER ONSHORE FLOW AND COOLER WEATHER TUESDAY AND WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A BATCH OF HIGH CLOUDS SCOOTING PAST ARE ON THE DECREASE WHILE A FEW LOW CLOUDS OVER THE COASTAL WATERS HAVE AVOIDED TOUCHING LAND THIS MORNING. ONSHORE FLOW WILL INCREASE TODAY IN RESPONSE TO A TROUGH OF LOW PRESSURE MOVING THROUGH THE INTERIOR WEST. THIS WILL PROBABLY FORM A BRIEF EDDY THIS EVE AND GENERATE MORE LOW CLOUDS NEAR THE COAST. INITIALLY THE MARINE LAYER WILL BE SHALLOW...BUT WILL DEEPEN TONIGHT...AND LOW CLOUDS ARE PROBABLE NEAR THE COAST TONIGHT THROUGH EARLY SUN MORNING. THE FLOW TURNS NORTHERLY OVERNIGHT WITH EVEN SOME DECENT OFFSHORE WINDS THROUGH THE NORTH-SOUTH MTN PASSES SUCH AS CAJON PASS. IT MAY BE TIME TO HOIST A LOW END WIND ADVISORY FOR LOCAL WINDS BELOW CAJON PASS...BUT WE WILL LOOK FIRST AT ADDITIONAL GUIDANCE COMING LATER THIS MORNING. THE COASTAL LOW CLOUDS WILL CLEAR SOMEWHAT QUICKLY SUN MORNING UNDER THESE OFFSHORE CONDITIONS. TEMPS WILL PROBABLY BE HIGHER NEAR THE COAST SUN THAN THEY WILL BE TODAY...BUT COOLER IN THE MTNS AND DESERTS. THE UPPER RIDGE AMPLIFIES MON AND OFFSHORE GRADIENTS TURN MORE EASTERLY...BUT MOST OF THE UPPER AND THERMAL SUPPORT FOR STRONG WINDS DISAPPEARS. SO RIV AND SAN DIEGO CO WILL GET A TURN WITH SOME OFFSHORE WINDS...BUT THEY WILL NOT BE VERY STRONG. MON LOOKS LIKE A WARMER DAY IN ALL AREAS. ANOTHER SHORTWAVE TROUGH MOVES INTO THE WEST TO OUR NORTH ON TUE AND EARLY WED ONCE AGAIN INCREASING THE ONSHORE FLOW AND THE MARINE LAYER CLOUD PICTURE. THE EURO MODEL IS MUCH WEAKER WITH THIS FEATURE THAN THE GFS IS. THE GFS EVEN HAPPENS TO SHOW THE SLIGHTEST CHANCE OF RAIN WITH IT. THE RIDGE AMPLIFIES AGAIN THU BEFORE SLOWLY BOWING UNDER THE WEIGHT OF A LONGWAVE EASTERN PACIFIC TROUGH TOWARD THE WEEKEND. THIS WOULD BRING COOLER WEATHER WITH AN INCREASE IN COASTAL CLOUDS. SOME EXTENDED MODEL SOLUTIONS ARE SHOWING A DECENT STORM SHAPING UP NEXT SUN. && .AVIATION... 081515Z...MARINE LAYER REMAINS VERY SHALLOW THIS MORNING BUT SOME DEEPENING IS EXPECTED THIS AFTERNOON AND TONIGHT AS A COASTAL EDDY DEVELOPS. EXPECT THE MARINE LAYER TO DEEPEN TO AROUND 1000 FEET BY SUNDAY MORNING. SOME STRATUS/FOG SHOULD RETURN TO THE COAST THIS EVENING AND TONIGHT AS A RESULT OF THE MARINE LAYER. THIS COULD BRING SOME PERIODS OF DENSE FOG TO THE COASTAL AIRPORTS LATE THIS EVENING OR TONIGHT WHICH SHOULD LIFT INTO THE STRATUS LAYER DURING THE NIGHT. STRATUS/FOG SHOULD BREAK UP BETWEEN 16 AND 17Z ON SUNDAY. ABOVE THE MARINE LAYER...BROKEN TO OVERCAST CIRRUS AT OR ABOVE FL200 WITH UNRESTRICTED VISIBILITIES THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION/MARINE...HORTON
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.